... first three days, after a tritration reduction. Is veritgo, or brain fuzzyness expected. I have taken 3 weeks to reduce from 20 mg to 0mg.
Hello j wolfe. You might be going through some side effects as you mentioned such as brain zaps which is common when stopping Lexapro. I recommend a more gradual taper. 5mg every two weeks would be my suggestion. However if you feel strong, that the withdrawls are minimal, then go at your own pace, whatever you feel comfortable doing. Or ask your doctor for a taper plan, she/he would be I'm sure happy to work out a schedule. Best of wishes to you, pledge
I hope that you've discussed this with your doctor. A written taper schedule is the best way to go. And I agree with going much slower, the less of shock to your system the better. Have you looked up any supplements that could help? L-tyrosine, nicacin? Supplements are what we need for our brains to start functioning differently, like they will be. If you figure out a supplement plan talk to you dr. about it first but you should try to make the adjustment that will take place in your brain will be easier.
As others have mentioned, I would recommend a much slower reduction. I was only on 10 mgs for about 15 months. I reduced 2.5 mgs at a time and each reduction was done over 3-4 weeks. The early reductions were always over 4 weeks but I found that I could shorten the 4 weeks to 3 weeks as my overall dose got to 5 mgs and 2.5 mgs and I wasn't having an (even minor) symptoms.
I highly recommend Joseph Glenmullen's book "The Antidepressant Solution." His recommendations and symptom tracking worksheet were very helpful to me. My family doctor would have had me get off Lexapro at a much faster pace. I feel following Dr. Glenmullen's recommendations eliminated all of the major withdrawal symptoms that many others report coming off Lexapro or other antidepressants.
Hello! I am on my 7th day of withdraw from 10 mg of Lexapro, taken for almost 3 years and its hard. I seem to be feeling better every day and I hold on to that thought tightly, but have experienced what feels like brain tremors, dizziness, confusion, moodiness, poor sleep due to strange dreams and lack of appetite. I couldn't turn my head to fast the first 5 days because it would cause a lot of dizziness. Also my newest symptoms is that my heart races, I can feel my heartbeat in my throat and my lips have been going numb when this happens. I know it all sounds crazy, but I know its the medication or lack of it.
I have tried unsuccessfully 3 other times to quit Lexapro and I am doing it this time. I cut the dose by 1/4 for 2 weeks at a time until I could stop. This process took a while, but worked best for me. I had a pharmacist tell me other ways to try to stop and it just didn't work for me. He told me not to drag it out and in fact that is what worked for me. I have read that after 9 days things get a lot better and yesterday on my 6th day of withdraw my appetite returned, I found myself in a naturally great mood and discovered how much I really missed the "real me".
I wanted to post because I found comfort in reading other peoples experiences on this site and my hope is that someone else will find comfort in mine.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2010 • 5 answers
Posted 19 Sep 2015 • 1 answer
Posted 6 Jan 2016 • 3 answers
Posted 19 Jan 2017 • 3 answers
Posted 24 Aug 2017 • 3 answers